Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 204, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 10, 2007, 5:47 PM CDT for Crosby County, Lubbock County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2007, 5:47 PM CDT (22:47 UTC)
- Expired
- Jul 10, 2007, 6:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
Counties Crosby County, TX, Lubbock County, TX
The radar
The Lubbock radar (KLBB), 24 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:30 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 10, 3:30 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 330 PM CDT TUE JUL 10 2007 .SHORT TERM... VERY MOIST LOW LEVEL EASTERLY FLOW HAS DEVELOPED AS THE WRF/NAM PREDICTED BEHIND THE WAVE DEPARTING THROUGH RED RIVER VALLEY AND IN ADVANCE OF ANOTHER VERY WEAK DISTURBANCE DROPPING SOUTH OUT OF CENTRAL HIGH PLAINS. A CONVERGENT BOUNDARY REMNANT FROM THIS MORNINGS FRONT/OUTFLOW PUSH HAS BEEN SPREADING THROUGH THE PANHANDLE AND NORTHERN ROLLING PLAINS...ALTHOUGH TEMPERATURES HARDLY SHOW IT. THE BIGGEST ISSUE IS THE HIGH DEWPOINTS SPREADING UP INTO SOUTHERN SOUTH PLAINS THAT ARE EXPECTED TO WORK NORTHWARD UP AGAINST THE CONVERGENT FRONTAL BOUNDARY THIS EVENING OVER OUR NORTHERN COUNTIES. THE TTU/WEST TEXAS MESONET ANALYSIS SHOWS HIGHER DEWPOINTS OVER SOUTHWESTERN COUNTIES THAN EXPECTED AND YIELDING HEALTHY SURFACE BASED CAPES OF NEARLY 2500 J/KG SPREADING UP CLOSE TO SOUTHERN ZONES. CUMULUS FIELD IS INCREASING OVER THIS AREA AS WELL...ALTHOUGH THIS IS NEARLY DIRECTLY BENEATH THE UPPER LEVEL RIDGE ANTICYCLONIC SHEAR AXIS...SO CUMULUS THUS FAR APPEARS FLAT. SOMEWHAT DEEPER CUMULUS DEVELOPMENT APPEARS TO BE OCCURRING TO THE NORTHWEST IN PARTICULAR NEAR OR JUST BEHIND THE FRONT NEAR THE EXTREME SOUTHWEST PANHANDLE IN NORTHEAST NEW MEXICO. THIS ACTIVITY SHOULD BLOSSOM INTO AN AREA OF THUNDERSTORMS THIS EVENING WITH GENERAL SOUTHWARD MOVEMENT. STEERING FLOW CURRENTLY HAS MORE NORTH-NORTHEAST TRAJECTORY BASED ON THE TUCUMCARI PROFILER SO AT LEAST INITIALLY WILL HAVE TROUBLE WORKING INTO OUR AREA. THIS TRAJECTORY IS EXPECTED TO BECOME A BIT MORE NORTHWESTERLY LATER TONIGHT...HOWEVER...SO ANY LINGERING ACTIVITY WOULD THEN HAVE OPPORTUNITY TO INVADE THE UNSTABLE AIRMASS OVER SOUTHERN PLAINS. ANOTHER POTENTIALLY MORE INTERESTING AREA TO WATCH IS NEAR THE FRONT ACROSS THE NORTHERN ROLLING PLAINS NEARER FAVORABLE SHEAR ACROSS THE SOUTHERN PANHANDLE. SO FAR THE BUBBLING CUMULUS CLOUDS HAVE NOT GONE DEEP BUT SHOW A LOT OF PROMISE AND ARE EXPECTED PER THE WRF/NAM. ANYWAY...LOTS OF VERBIAGE TO SAY FORECAST IS GENERALLY ON TRACK STILL. HAVE EDGED SLIGHTLY HIGHER THUNDERSTORM MENTION INTO SOUTHWEST ZONES TONIGHT. STILL LOW THREAT OF SEVERE THUNDERSTORMS MAINLY NORTHERN ZONES NEAR BETTER SHEAR WITH HIGH CAPES SUGGESTING PULSE STORM THREAT. SURFACE BOUNDARY SHOULD SURGE SOUTHWARD LATER TONIGHT ON ANOTHER ROUND OF OUTFLOWS ENDING UP TO OUR SOUTH EARLY WEDNESDAY. MOIST AND MODERATELY UNSTABLE CONDITIONS WILL REMAIN WITH BETTER NORTHWEST FLOW SUPPORTING ANOTHER CHANCE OF STORMS. EDGED WEDNESDAY MAXIMUMS DOWN VERY SLIGHTLY. MCQUEEN .LONG TERM... THE END OF THE WEEK THROUGH THE WEEKEND WILL FEATURE A LARGE UPPER LOW OVER HUDSON BAY AND ATTENDANT TROUGH AXIS EXTENDING SOUTH INTO THE EASTERN CONUS WITH AN UPPER RIDGE ACROSS THE WESTERN CONUS. THIS WILL LEAVE WEST TEXAS IN THE MIDDLE WITH NORTHWEST MID-LEVEL FLOW. MIDDLE RANGE MODELS ARE NOW IN RELATIVELY GOOD AGREEMENT THAT A SHORTWAVE ROUNDING THE TROUGH ACROSS THE GREAT LAKES WILL HELP PUSH A COLD FRONT THROUGH THE SOUTH PLAINS ON FRIDAY. THIS FRONT WILL COMBINE WITH A WEAK SHORTWAVE PASSING OVERHEAD TO BRING BETTER RAIN CHANCES FRIDAY. MODERATE INSTABILITY AND 25-30 KTS OF DEEP LAYER SHEAR COULD SUPPORT A FEW STRONG/SEVERE STORMS. BEFORE THEN...A THUNDERSTORM COMPLEX WILL LIKELY MOVE ESE FROM THE HIGHER TERRAIN OF COLORADO EARLY THURSDAY...BUT BEST FORCING IS PROGGED TO STAY NORTHEAST OF THE AREA. STILL...HAVE MAINTAINED LOW ORDER POPS OVER THE NORTHEAST HALF OF THE CWFA FOR THE POSSIBILITY OF THE ACTIVITY SNEAKING IN EARLY THURSDAY. AFTER THE FRONT FRIDAY...NORTHWESTERLY FLOW MAY ALLOW A FEW STORMS FROM THE HIGHER TERRAIN IN NEW MEXICO TO EDGE INTO THE AREA /ESPECIALLY NORTHWEST ZONES/ LATE SATURDAY AND SUNDAY IF ENOUGH WESTERLY COMPONENT TO THE STEERING FLOW CAN BE MAINTAINED. BY EARLY NEXT WEEK THE STEERING FLOW MAY BECOME MORE NORTHERLY...POSSIBLY NORTHEASTERLY. THIS WOULD TEND TO LIMIT PRECIP CHANCES /AT LEAST FROM THE SOURCE REGION OF THE HIGHER TERRAIN OF NM AND CO/...THOUGH WILL STILL HAVE TO MONITOR FOR ANY WEAK DISTURBANCES DROPPING SOUTHWARD. HAVE KEPT POPS BELOW MENTIONABLE LEVELS MONDAY AND BEYOND. HIGH TEMPERATURES WILL BE NEAR SEASONAL AVERAGES...EXCEPT FOR FRIDAY AND SATURDAY WHEN THE FRONT AND INCREASED CLOUD COVER WILL PROVIDE A COUPLE OF RELATIVELY COOLER DAYS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 65 89 65 93 66 / 50 20 20 10 30 TULIA 65 91 66 94 69 / 40 20 20 10 30 PLAINVIEW 68 91 68 95 69 / 40 20 20 10 20 LEVELLAND 68 92 69 95 70 / 40 30 10 10 20 LUBBOCK 70 91 71 95 71 / 40 30 10 10 20 BROWNFIELD 69 90 70 96 71 / 40 30 10 10 20 CHILDRESS 71 89 71 97 73 / 50 30 20 10 20 SPUR 70 91 72 96 73 / 40 30 20 10 20 ASPERMONT 72 92 73 98 75 / 40 30 20 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/23/05
Hazardous weather outlook, Jul 10, 3:32 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 332 PM CDT TUE JUL 10 2007 TXZ021>044-112045- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 332 PM CDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE A FEW STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE SOUTHERN PANHANDLE AND NORTHERN ROLLING PLAINS TONIGHT...AND MAY ALSO SPREAD INTO THIS AREA FROM EASTERN NEW MEXICO AS WELL. BRIEF STRONG TO SEVERE WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL THUNDERSTORMS MAY DEVELOP THURSDAY NIGHT AND FRIDAY AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH A COLD FRONT. SOME OF THE STORMS COULD REACH SEVERE LIMITS...CAPABLE OF PRODUCING STRONG WIND GUSTS...HAIL UP TO ONE INCH IN DIAMETER AND LOCALLY HEAVY RAINFALL. LOCALIZED FLASH FLOODING IS POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 10, 5:19 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 519 PM CDT TUE JUL 10 2007 TXZ036-102245- CROSBY TX- 519 PM CDT TUE JUL 10 2007 ...STRONG THUNDERSTORM ACROSS CROSBY COUNTY... AT 516 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED 5 MILES EAST OF RALLS...OR ABOUT 6 MILES NORTHWEST OF CROSBYTON...MOVING SLOWLY TO THE WEST AT 5 MPH. SMALL HAIL AND GUSTY WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:47 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 43 min |
| Jul 9, 8:58 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.